Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 40, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 4, 2006, 4:15 AM EDT for 4 counties in Florida. It took effect at May 4, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 4:15 AM EDT (08:15 UTC)
- In effect from
- May 4, 2006, 12:00 PM EDT
- Expired
- May 4, 2006, 7:23 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 040815 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 415 AM EDT THU MAY 4 2006 FLZ063-066-067-070-071-050000- /O.UPG.KMFL.FW.A.0026.060504T1800Z-060504T2300Z/ /O.NEW.KMFL.FW.W.0040.060504T1600Z-060505T0000Z/ /O.NEW.KMFL.FW.A.0027.060505T1600Z-060505T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 415 AM EDT THU MAY 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR POTENTIAL LONG DURATION OF CRITICAL RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. AFTERNOON TEMPERATURES AROUND 90 ALONG WITH DEWPOINTS IN THE 50S WILL COMBINE TO RESULT IN RELATIVE HUMIDITIES OF BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON THROUGH EARLY THIS EVENING. THIS POSSIBILITY EXISTS TOMORROW AS WELL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS FOR FRIDAY. $$ FLZ068-072>075-050000- /O.NEW.KMFL.FW.W.0040.060504T1600Z-060505T0000Z/ PALM BEACH EASTERN-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- 415 AM EDT THU MAY 4 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. AFTERNOON TEMPERATURES IN THE MID 80S TO AROUND 90 ALONG WITH DEWPOINTS IN THE 50S WILL COMBINE TO RESULT IN RELATIVE HUMIDITIES OF BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON THROUGH EARLY THIS EVENING FOR ALL BUT THE IMMEDIATE COAST. MOISTURE MODIFICATION WILL OCCUR NEAR THE COAST...DUE TO THE FORMATION OF AN AFTERNOON SEA BREEZE. HOWEVER...INLAND LOCATIONS LIKELY WILL SEE A DURATION OF AT LEAST 4 HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DG
1 follow-up statement
000 WWUS82 KMFL 042323 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 723 PM EDT THU MAY 4 2006 FLZ063-066-067-070-071-050230- /O.CAN.KMFL.FW.W.0040.000000T0000Z-060505T0000Z/ /O.CON.KMFL.FW.A.0027.060505T1600Z-060505T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 723 PM EDT THU MAY 4 2006 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. RELATIVE HUMIDITY VALUES ACROSS SOUTH FLORIDA ARE INCHING ABOVE CRITICAL THRESHOLDS AS THE SUN SETS AND TEMPERATURES BEGIN TO COOL OFF. THEREFORE...THE RED FLAG WARNING IS CANCELLED. A FIRE WEATHER WATCH REMAIN IN EFFECT FOR PORTIONS OF SOUTH FLORIDA FROM FRIDAY AFTERNOON DUE TO DRY AFTERNOON RELATIVE HUMIDITIES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ068-072>075-050030- /O.CAN.KMFL.FW.W.0040.000000T0000Z-060505T0000Z/ PALM BEACH EASTERN-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- 723 PM EDT THU MAY 4 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 3:45 AM EDT, 30 minutes earlier.
Area forecast discussion, May 4, 3:45 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 345 AM EDT THU MAY 4 2006 .DISCUSSION... HIGH PRESSURE OVER THE AREA WILL SHIFT SLOWLY SOUTH TODAY INTO THE FLORIDA KEYS...AS A MID TO UPPER LEVEL DISTURBANCE OVER THE TENNESSEE VALLEY MOVE EAST INTO THE MID ATLANTIC STATES. THE HIGH WILL THEN MOVE BACK NORTH INTO SOUTH FLORIDA ON FRIDAY AND REMAIN NEARLY STATIONARY THROUGH SUNDAY...AS A STATIONARY FRONT OVER THE CENTRAL PLAIN STATES SINKS SLOWLY SOUTH TO NORTH FLORIDA THROUGH THE WEEKEND. THIS PATTERN WILL KEEP THE SKIES MOSTLY CLEAR THROUGH FRIDAY...BEFORE ALLOWING FOR SOME CLOUDS TO DEVELOP OVER THE CWA THIS WEEKEND BUT NO RAINFALL. .EXTENDED FORECAST... LOW PRESSURE WILL DEVELOP ALONG THIS STATIONARY FRONT ON MONDAY...AND MOVE NORTHEAST INTO THE MID ATLANTIC STATES PULLING THE FRONT SOUTH THROUGH THE CWA BY MONDAY NIGHT. AHEAD OF THE FRONT...THE WINDS WILL BE FROM THE SOUTHWEST ALLOWING FOR SOME MOISTURE TO RETURN TO THE CWA FROM THE GULF OF MEXICO. THERE IS ALSO A SHORT WAVE THAT IS FORECAST TO MOVE THROUGH THE CWA DURING THIS TIME. SO HAVE ADDED THUNDER WORDING TO THE FORECAST FOR THE INTERIOR AND EAST COAST AREAS FOR MONDAY. HIGH PRESSURE WILL THEN BUILD INTO THE CWA FOR THE MIDDLE OF NEXT WEEK BEHIND THE COLD FRONT. SO HAVE REMOVE THE POPS FOR THE MIDDLE OF NEXT WEEK. && .MARINE... THE WINDS WILL REMAIN BELOW 10 KNOTS FROM THE WEST TO NORTHWEST DIRECTION TODAY...BEFORE SWINGING TO A SOUTHERLY DIRECTION TONIGHT INTO FRIDAY. THE WINDS WILL THEN INCREASE TO 10 TO 15 KNOTS FROM THE SOUTH THIS WEEKEND...AS THE PRESSURE GRADIENT BETWEEN THE LOW TO THE NORTH AND THE HIGH TO THE SOUTH TIGHTENS A LITTLE BIT OVER THE CWA. THEREFORE...THE SEAS SHOULD REMAIN BELOW 6 FEET THROUGH THIS WEEKEND OVER ALL OF SOUTH FLORIDA WATERS. && .FIRE WEATHER... HIGH PRESSURE OVER THE CWA EARLY THIS MORNING HAS ALLOWED FOR THE DEW POINTS TO FALL INTO THE MID TO UPPER 50S OVER THE INTERIOR AREAS...LOWER TO MID 60S ALONG THE WEST COAST AREAS ...AND AROUND 60 ALONG THE EAST COAST AREAS. THE HIGH WILL SINK SLOWLY SOUTH TODAY ALLOWING FOR THE THE DEW POINTS TO FALL A LITTLE BIT MORE THIS AFTERNOON OVER THE CWA. TEMPS WILL ALSO WARM UP TO AROUND 90 OVER THE INTERIOR AREAS AND MID TO UPPER 80S ALONG THE COASTAL AREAS OF SOUTH FLORIDA TODAY. THEREFORE...THE RELATIVE HUMIDITIES SHOULD BE ABLE TO FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON OVER THE INTERIOR AREAS...AND THE WESTERN EAST COAST METRO AREAS OF SOUTH FLORIDA THIS AFTERNOON. SO WILL ISSUE A RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FOR THIS AFTERNOON...EXCEPT FOR WESTERN COLLIER COUNTY AND THE IMMEDIATE EAST COASTAL AREAS OF SOUTH FLORIDA DUE TO THE HIGHER DEW POINTS. THE HIGH WILL THEN MOVE BACK OVER SOUTH FLORIDA ON FRIDAY KEEPING THE 50S DEW POINTS OVER THE INTERIOR AREAS...BUT ALLOWING FOR THE EAST AND WEST COAST SEA BREEZE TO PUSH INLAND. TEMPS WILL ONCE AGAIN BE ABLE TO WARM UP TO AROUND 90 OVER THE INTERIOR AREAS OF SOUTH FLORIDA ON FRIDAY. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES OVER THE INTERIOR AREAS TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE FRIDAY AFTERNOON. SO WILL ISSUED A FIRE WEATHER WATCH FOR THIS AREA FOR FRIDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 63 86 67 / 0 0 5 5 FORT LAUDERDALE 87 67 86 70 / 0 0 5 5 MIAMI 88 68 87 71 / 0 0 5 5 NAPLES 85 67 85 70 / 0 0 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:15 AM EDT | Fire Weather Watch | MFL | Broward | 24 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.